ArticleMedicine2026
Multiple endocrine adverse reactions and pituitary axis dysfunction induced by PD-1 immunotherapy in an esophageal cancer patient: Case report.
Article in Medicine, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed.
- Immune checkpoint inhibitor-associated severe hyponatremia: evidence mapping of SIADH-like phenotypes and endocrine immune-related adverse events.Endocrine connections · 2026Article
- Case Report: Tislelizumab-associated secondary adrenal insufficiency in a patient with lung squamous cell carcinoma.Frontiers in endocrinology · 2026Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
rationaleImmune checkpoint inhibitors, particularly programmed cell death protein 1 (PD-1) blockers, have transformed cancer therapy but can induce immune-related endocrine toxicities. Severe involvement of multiple endocrine axes, including dual pituitary dysfunction, is rare and challenging to diagnose due to nonspecific clinical features. Highlighting such cases can improve early recognition and management. PATIENT CONCERNS: A 56-year-old man with esophageal cancer developed fatigue, polyuria, polydipsia, dizziness, and severe hyponatremia after treatment with tislelizumab, a PD-1 inhibitor. DIAGNOSES: Laboratory evaluation revealed new-onset autoimmune diabetes, hypothyroidism, and secondary adrenal insufficiency. The constellation of biochemical abnormalities and clinical features, in the absence of alternative etiologies, indicated immune-related hypophysitis and pancreatic islet injury. Two additional cases of severe, recurrent hyponatremia after PD-1 therapy were also reviewed.
interventionsThe patient received targeted hormone replacement therapy, including glucocorticoids and levothyroxine, along with insulin for glycemic control. OUTCOMES: Symptoms improved significantly, and biochemical parameters normalized following treatment, demonstrating effective management of multi-glandular endocrine failure induced by PD-1 blockade. LESSONS: PD-1 inhibitors can cause severe, concurrent dysfunction of multiple endocrine organs. Clinicians should maintain high vigilance, implement proactive screening for pituitary and metabolic abnormalities during and after immune checkpoint inhibitor therapy, and adopt a multidisciplinary approach to ensure timely diagnosis and treatment.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.